Mississippi, 2006Tornadoes in Mississippi, March 13, 2006
March 13, 2006 · NWS JAN · 2 events in 1 county or zone
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 13, 10:35 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 13, 10:35 AM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CST MON MAR 13 2006
.DISCUSSION...STRONG CAP OVER THE AREA WILL HOLD DOWN CONVECTION
UNTIL THE FRONT GETS CLOSER. ONE BAD THING ABOUT THAT IS THAT WITH A
SLIGHTLY SLOWER LINE OF SHOWERS AND THUNDERSTORMS WE WILL BE ABLE TO
HEAT UP EVEN MORE AND SOME AREAS COULD BECOME VERY UNSTABLE. ALREADY
SEEING SOME LOCATIONS APPROACH 80. STILL LOOKS LIKE THE BEST CHANCE
FOR SEVERE WILL LIE UP ACROSS THE NORTHEAST WHILE AREAS ACROSS THE
SOUTHWEST MAY HAVE A HARD TIME SEEING MUCH OF ANYTHING. WILL NEED TO
UPDATE THE FORECAST TO INCREASE TEMPS IN A FEW LOCATIONS AND MAY
ALSO LOWER POPS IN THE SOUTHWEST. THE LINE WILL PUSH INTO THE
JACKSON METRO AROUND 20-21Z TIME FRAME AND ACROSS EASTERN MS AROUND
21-23Z. LAKE WIND ADV LOOKS GOOD AS IS WITH GLH AND GWO BOTH EASILY
GUSTING ABOVE 30 MPH AND HAVE EVEN BEEN SUSTAINED ABOVE 20 MPH. GTR
AND TVR BOTH HAVE ALSO MET CRITERIA STATUS. ZONES AND GRIDS OUT
SHORTLY.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-
MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-
MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-MSZ042-MSZ047.
LA...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR LAZ007-LAZ008-LAZ009-LAZ015-LAZ016.
AR...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR ARZ074-ARZ075.
&&
CABHazardous weather outlook, Mar 13, 2:03 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CST MON MAR 13 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142003-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
203 PM CST MON MAR 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND TUESDAY...
...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EAST CENTRAL AND
NORTHEASTERN MISSISSIPPI FOR THE REMAINDER OF THE AFTERNOON AND
EARLY EVENING. THE MAIN RISK FROM THESE STORMS WILL BE DAMAGING
WINDS AND HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE
MAIN AREA OF CONCERN FOR SEVERE STORMS WILL BE NORTH AND EAST OF
A LINE FROM GRENADA TO PICKENS TO DE KALB. JUST SOUTH OF THAT
LINE AND NORTH OF A LINE FROM JACKSON TO MENDENHALL TO QUITMAN A
FEW ISOLATED SEVERE STORMS ARE POSSIBLE AND THEN SOUTH OF THAT
THERE IS THE THREAT OF A FEW STRONG AND MAYBE EVEN APPROACHING
SEVERE LEVEL.
A STRONG COLD FRONT CONTINUES TO PUSH ACROSS THE REGION AND IT
WILL BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS. STRONG
SOUTHERLY WINDS HAVE BROUGHT ABUNDANT AMOUNT OF LOW LEVEL
MOISTURE INTO THE REGION AND WITH TEMPS IN THE UPPER 70S AND
LOWER 80S THE ATMOSPHERE HAS BECOME FAIRLY UNSTABLE. AS THE
FRONT PUSHES CLOSER IT WILL ACT AS THE FORCE TO HELP STRONG TO
SEVERE STORMS DEVELOP. RIGHT NOW THE MAIN THREAT APPEARS TO BE
DAMAGING STRAIGHT LINE WINDS AND MAYBE SOME LARGE HAIL BUT WITH
LOW LEVEL SHEAR THE GREATEST OVER NORTHEASTERN MISSISSIPPI THERE
WILL BE THE RISK FOR SOME ISOLATED TORNADOES.
...NON PRECIPITATION...
THE TIGHT PRESSURE GRADIENT WILL CONTINUE OVER THE AREA THROUGH
THE AFTERNOON. WINDS WILL REMAIN SOUTH AROUND 20 MPH WITH HIGHER
GUSTS OF AROUND 30 MPH FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI.
WINDS WILL BEGIN TO WEAKEN TO BELOW WIND ADVISORY CRITERIA BEFORE
SUNSET.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT
ANTICIPATED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Tornado, Webster
- When
- March 13, 2:18 PM CST to 2:21 PM CST
- Where
- Webster County, 2 mi NNW of Walthall
- Rating
- F0
- Path length
- 1 mi
- Path width
- 30 yd
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.633, -89.300
This weak tornado was witnessed by several people briefly touching down near Legion Lake then dissipating as the storm moved off to the east-northeast.
Tornado, Webster
- When
- March 13, 2:26 PM CST to 2:28 PM CST
- Where
- Webster County, 1 mi N of Clarkson
- Rating
- F0
- Path length
- 1 mi
- Path width
- 30 yd
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.650, -89.150
This weak tornado briefly touched down just north of the Clarkson Community and caused minor roof damage to one home and downed a few trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Hawaii, March 13 to 14, 20067 deaths · 1 event
- Tornadoes in Missouri, March 13, 20066 injured · $2.7 million · F3 · 3 events
- Tornadoes in Missouri, March 13, 20061 injured · $800,000 · F3 · 2 events
- High Wind in Michigan, March 13 to 14, 20061 death · 2 injured · 52 kt wind · 12 events
- Strong Wind in Ohio, March 13, 20061 death · 1 event
- Tornado in Missouri, March 13, 20062 injured · F2 · 1 event
- Damaging Winds in Indiana, March 13, 2006$290,000 · 60 kt wind · 4 events
- Strong Wind in Illinois, March 13, 20065 injured · $35,000 · 2 events
- Strong Wind in Wisconsin, March 13, 2006$65,000 · 12 events
- Hail and Damaging Wind in Kentucky, March 13, 2006$75,000 · 2.75 in hail · 9 events
- Tornado in Alabama, March 13, 2006$34,000 · F1 · 1 event
- Flash Flooding in Wisconsin, March 13, 2006$60,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490632, 5490633.